Cart (Loading....) | Create Account
Close category search window
 

A coding theorem for discrete-time sources

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

We present a new derivation of the source coding theorem for discrete-time sources. This proof parallels Gallager's [1] derivation of the random coding bound for channel coding theory and shows that the classical random coding exponent also emerges as a critical quantity for source coding. The major advantage of this approach is the simplicity of the derivation and its close relationship to the more familiar channel coding theory. The source coding theorem we derive here also yields a natural bound on the rate of convergence to the rate-distortion limit.

Published in:

Information Theory, IEEE Transactions on  (Volume:19 ,  Issue: 4 )

Date of Publication:

Jul 1973

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.